Alert archive / Idaho / Red Flag Warnings in 2016
Red Flag Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 10, 2016, 2:12 PM MDT for 23 counties in Idaho. It took effect at Sep 11, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2016, 2:12 PM MDT (20:12 UTC)
- In effect from
- Sep 11, 2016, 12:00 PM MDT
- Expired
- Sep 11, 2016, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
All 23 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2921 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
458 WWUS85 KPIH 102012 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT SAT SEP 10 2016 IDZ410-411-413-425-427-476-111030- /O.NEW.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 212 PM MDT SAT SEP 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 410...411...413...425...427 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 425. FIRE WEATHER ZONE 427. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * HUMIDITY...5 TO 15 PERCENT. * HIGHEST THREAT...IS LOCATED THROUGH THE LEMHI AND LOST RIVER RANGE AND THE UPPER SNAKE RIVER VALLEY REGIONS. HIGHER ELEVATION AREAS THROUGH THE REMAINDER OF THE WARNED AREA CAN EXPECT WIND GUSTS AROUND 30 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
4 follow-up statements
066 WWUS85 KPIH 110921 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 321 AM MDT SUN SEP 11 2016 IDZ422-111730- /O.EXB.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 321 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 422... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS AT OR BELOW THE ELEVATION OF HAILEY, IDAHO. * WIND...SOUTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH ARE EXPECTED. * HUMIDITY...11 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ425-111730- /O.EXT.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 321 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...FIRE WEATHER FORECAST ZONE 425. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...9 TO 15 PERCENT. * HIGHEST THREAT...MAINLY THE NORTHERN HALF OF THE FORECAST ZONE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-476-111730- /O.EXT.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 321 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410...411 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON- CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST, THE IDAHO FALLS BLM DISTRICT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ413-427-111730- /O.CON.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 321 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413 AND 427... * AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...6 TO 15 PERCENT. * HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET.. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK
490 WWUS85 KPIH 111240 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 640 AM MDT SUN SEP 11 2016 IDZ413-427-120000- /O.CON.KPIH.FW.W.0018.160911T1800Z-160912T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 640 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413 AND 427... * AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...6 TO 15 PERCENT. * HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET.. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-425-120000- /O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 640 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 422 AND 425... * AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS AT OR BELOW THE ELEVATION OF HAILEY...IDAHO. FIRE WEATHER FORECAST ZONE 425. * WIND...SOUTHWEST WINDS 10 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET IN THE WOOD RIVER BASIN, AND THE NORTHERN HALF OF THE SHOSHONE BLM AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-476-120000- /O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 640 AM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410...411 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON- CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST... THE IDAHO FALLS BLM DISTRICT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ MESSICK
818 WWUS85 KPIH 112025 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 225 PM MDT SUN SEP 11 2016 IDZ413-427-120300- /O.CON.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 225 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT TODAY UNTIL 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413 AND 427... * AFFECTED AREA...FIRE WEATHER ZONE 413. FIRE WEATHER ZONE 427. * WIND...SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...6 TO 15 PERCENT. * HIGHEST THREAT...MAINLY ELEVATIONS BELOW 6500 FEET.. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-425-120300- /O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 225 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 422 AND 425... * AFFECTED AREA...FIRE WEATHER FORECAST ZONE 422...MAINLY AREAS AT OR BELOW THE ELEVATION OF HAILEY...IDAHO. FIRE WEATHER FORECAST ZONE 425. * WIND...SOUTHWEST WINDS 10 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS AT OR BELOW 5400 FEET IN THE WOOD RIVER BASIN... AND THE NORTHERN HALF OF THE SHOSHONE BLM AREA. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-411-476-120300- /O.CON.KPIH.FW.W.0018.160911T2100Z-160912T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 225 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410...411 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 411. FIRE WEATHER ZONE 476. * WIND...SOUTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED. * HUMIDITY...8 TO 15 PERCENT. * HIGHEST THREAT...ELEVATIONS BELOW 7000 FEET IN THE SALMON- CHALLIS NATIONAL FOREST AND TARGHEE NATIONAL FOREST... THE IDAHO FALLS BLM DISTRICT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
762 WWUS85 KPIH 120237 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 837 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410...411...413...422...425...427 AND 476... IDZ413-427-120345- /O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/ CARIBOU RANGE/CARIBOU NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 837 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 413 AND 427... POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED. $$ IDZ422-425-120345- /O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM NORTH OF THE SNAKE RIVER- 837 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 422 AND 425... POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED. $$ IDZ410-411-476-120345- /O.EXP.KPIH.FW.W.0018.000000T0000Z-160912T0300Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 837 PM MDT SUN SEP 11 2016 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410...411 AND 476... POCKETS OF GUSTY WINDS WITH HUMIDITY HOVERING AROUND 15 PERCENT THIS EVENING. HOWEVER...WIDESPREAD CRITICAL FIRE CONDITIONS HAVE ENDED SO THE WARNING WILL EXPIRE AS SCHEDULED.. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 10, 2:12 AM MDT, 12 hours earlier.
Area forecast discussion, Sep 10, 2:12 AM MDT, 12 hours before
Area Forecast Discussion National Weather Service Pocatello ID 212 AM MDT SAT SEP 10 2016 .DISCUSSION...After a cold morning with areas of frost and freezing temperatures, expect a quick warm-up with highs reaching the upper 70s to low 80s across the Snake Plain today. Further warming is expected for Sunday, with highs at least a couple of degrees warmer than what is forecast for today. As we head through the day Sunday, a trough will be approaching from the northwest along with an attendant cold front. This will tighten the pressure gradient across the region, and as a result a breezy to windy day is in store on Sunday, with wind gusts by afternoon around or possibly exceeding 30 mph for many areas. This will create chop on area waterways, crosswinds for high-profile vehicles and perhaps areas of blowing dust. Winds will slacken somewhat Sunday night, and quickly turn to the northeast for Monday and remain breezy. Temperatures will fall significantly on Monday behind the cold front, with highs likely not getting out of the 60s for the Snake Plain. Meanwhile on Monday, a cut-off low pressure area is expected to form over the NW Great Basin, with this low expected to gradually wobble eastward over our area by mid-week, with current expectations for the low to exit to the east by late-week. Currently, showers are expected to begin to develop across SE Idaho on Monday in association with this low. If current indications hold, much of SE Idaho would receive widespread wetting rains Mon-Wed, along with some minor light snow accumulations mainly above 8000 feet. At this juncture, the most widespread precipitation is currently expected to fall on Wed. One caveat: as with any cut-off low, forecast guidance remains inconsistent with the track and speed of movement of the low, and thus how much subsequent precipitation may fall across the region. Thus, confidence remains somewhat low in exact timing, location and amounts. However, confidence is reasonably high that much of the region will receive measurable precipitation. We will refine these amounts and their locations as the event draws nearer. With the low in the vicinity, temperatures (especially highs) will likely remain below climatological averages for this time of year. AD/Hedges && .AVIATION...Dry NW flow aloft today will result in another day of VFR conditions. SW winds begin to pick up toward Sun morn as a strong upper trof drops into the Pac NW. Hedges && .FIRE WEATHER...Another dry and warmer day today...but the pattern begins to change on Sunday as an upper trough begins to drop into the Pac NW. Southwest winds begin to pick up by Sunday morning... becoming stronger by afternoon. Temperatures will be warmer on Sunday with afternoon humidity readings ranging from the mid teens to the upper single digits. The upper trough deepens into a low over eastern Oregon by Monday morning...with showers developing late Sunday night. Showers are expected to become more widespread on Monday. Temps will be much cooler and humidity higher. Winds are expected to shift to the northeast on Monday...becoming brisk across the Snake River Plain. The upper low hangs around the Great Basin through mid week... continuing the cool temperatures and the risk of showers. Isolated thunderstorms are possible in the afternoon. Hedges && .PIH Watches/Warnings/Advisories... Frost Advisory until 8 AM MDT this morning for IDZ020-021. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:05 PM MDT | Lake Wind Advisory | PIH | 31 hr | |
| Sep 10, 2:05 PM MDT | Wind Advisory | PIH | 31 hr |
Nearby
Red Flag Warnings in Idaho, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.